Couldn't find what you looking for?

TRY OUR SEARCH!


Last two months I have noticed something that really made me worry. I had prolonged period and after this, I saw black discharge. I know it cannot be good, because that is not normal color of menstrual blood. I was thinking it is ovarian cancer or cyst, as one friend of mine had. I would like to know if anyone could tell me more about this disease, which can cause me to have this black discharge after prolonged period.

Loading...


I do not want to make you more scared or anything, but you have to visit your doctor. Prolonged period that lasts more then usual, and black discharge, are definitely normal thing. This is something you should pay attention to, and report to your gynecologist. He will make some exams, and conclude whether that is some hormonal imbalance, or something like you doubt. I can see you doubt most for ovarian problems, so I am going to tell you something about it. Cancer is usually no symptomatic, and most women even do not have chance to fight against this terrible disease. Ovarian cysts are commonly causing symptoms as pressure, fullness, or pain in the abdomen. You might notice dull ache in lower back or things, or problem with passing urine, together with pain during sexual intercourse. Painful menstruation and abnormal bleedings are common, so your symptoms of prolonged period with black discharge could be symptom for ovarian cyst. Anyway, make appointment at your doctor, you need to be checked, and treat this condition, no matter what causes it.
Reply

Loading...

You should always make an appointment with your family doctor or gynecologist if you have unexplained spotting between periods. Dark or black discharge typically points to the presence of old, dried up, blood. This doesn't necessarily have to be anything serious, but it can be. Infections, toxic shock syndrome, the presence of a foreign body and even cancer can all cause this. 

Don't worry about that for now, but definitely don't ignore these symptoms and make that medical appointment! If it is nothing to worry about, you'll know and you can stop thinking about it. If your spotting is caused by something that needs treatment, you're better off having that treatment as soon as you can. 

Reply

Loading...

Hi I've just read the forum thread from and post and I also have this problem.

I was on the pill for a week when I started getting thick black menstrual bleeding so I stopped taking the pill though it is still continuing. I'm amazed that there is not much information or no real answers on the web to anything like this problem it would be great to hear what happened with women who actually posted about the same problem. I had not been using contraception before this but have only slept with my boyfriend.
Reply

Loading...

im having the same problem .. can anyone tell me whats up!?
Reply

Loading...

I started taking Seasonale and after two of the "cycles" I started having break-through bleeding. I also was having headaches almost every day. I get migraines, so this is very worrisome to me. I was moody and irritable. I was not sleeping well. I went to my dr and had him change me back to Ortho-Tricyclen. I stopped taking the Seasonale. But I am going on three weeks now of what seems like break-through bleeding, but it is every day, like a period. Then I got what looked more like my period only lighter. Then everything stopped for three days, and now today, the "break-through bleeding" is back.

Any advice?
Reply

Loading...

The older the menstrual blood is, the darker it appears. Towards the end of your period, you are getting rid of the oldest blood and it is common for it to be quite dark. Especially if you have had absent periods due to depo or b/c.
Reply

Loading...

I actually was searching the internet for anyone who had the same problems. Are you still having this? Also, did you skip any pills or take them at a different time? The first month I was on b.c. I had the black bleeding, but the doctor told me at the beginning it's normal b/c it's your lining being shed and it's black because it's dead. But this month (8 months after starting b.c.) I had my period (longer than usual) and then 1 1/2 later I had this black bleeding that was really thick and clotty. I've stopped using b.c. a little before this happened b/c it's been making me depressed among other things but I'm kind of scared that I was pregnant and I had a miscarriage or something b/c of the b.c. So...is anyone in the same boat at all? Help!
Reply

Loading...

i've had the same problem. I think it has alot to do with missing or skipping a pill. It just throws everything off. Besides the black blood just being gross, this forum proves that it is pretty common.
Reply

Loading...

i too am experiencing the black blood thing. also, i started Yaz on weds 10/18(the first day of my period) and i am STILL bleeding! My flow is fairly light and had been pretty much reddish brown, but the past few days it has been thick black and creepy looking. i got frightened and figured i'd google it and foudn this site. i thought something was seriously wrong. i've already visited my doctor once about the headaches & nausea and the extended period and she said i should give it about 3 months, but this stuff keeps getting worse and worse. I've noticed i've been getting more angry about simple things. What's really odd is that several years ago I was on ortho-tricyclen and had no problems, but now im on Yaz and it's a lower dose and i'm having several problems. I'm not sure if im going to make it to 3 months. I definitely feel better after reading this site.
Reply

Loading...

I feel so relieved to have found this site!! I have had the same problem for well over a year now. I was on different types of pills and got black discharge and heavy bleeding for about 3 weeks during each of my 4 week packs. I have been tested for chlamydia and tests were clear. I've had smear tests one was slightly abnormal but since then it has been normal. I was then swapped onto the contrception injection but it continued so i am now taking nothing at all. I'm getting married soon and have had the same partner whom i trust completely. Since march i have had my period solidy, its painful and lots of the time its clotty and black. I've been to the doc and have had scans which show that i have no cysts. My white blood cells showed to be a little low but my doc said this is normal due to the prolonged bleeding. I've been taking ponstan to lessen the period and some other tabs and it still won't stop. I have now been referred to a gyny but its taking ages to get an appointment. I don't know what to do at this stage. Would anyone have any advice for me? Could this possibly be endometreosis?
Reply

Loading...

Thank goodness I found this thread. I have been having the black blood for about three weeks. I started a birth control pill about three months ago and have been having a lot of break through bleeding with it, but had not had the blackish blood until recently. I'm just glad to know it is not so uncommon.
Reply

Loading...

It definitely can be from missing pills! I am on Yasmin, and I was really bad this month towards the last week i kept missing pills, and catching up 2 days later... before i finished the pack, i started the black bleeding, and now this is the week i'm supposed to have my period-- instead i just have this clotty black blood
Reply

Loading...

like the others that have posted before me, im happy i found this site from google. i use yasmin as well and i missed 4 pills so i tried to catch up with the pills gradually, but for the past 2 weeks i've been having black discharge, i thought it would go away by now but it hasnt, and now its thicker.

i know that most have said its common, but should i have a check up for precautions and stuff? because at first i was really worried so i was considering making an appointment this week

thanks for the help :-D
Reply

Loading...

i started on dianette 17 days ago on the first day of my period and I am still bleeding, with the same symptoms of black blood and clotting, can someone calling themselves a doctor if there hasnt been already come and tell us all what's up! it's getting me down! should I stop taking the pills?
Reply

Loading...